Alert archive / Nebraska / Red Flag Warnings in 2017

Red Flag Warning 22, NWS Cheyenne, WY

October 16, 2017

NWS Cheyenne, WY issued this red flag warning at Oct 16, 2017, 9:16 PM CDT. It took effect at Oct 17, 2017, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 16, 2017, 9:16 PM CDT (02:16 UTC)
In effect from
Oct 17, 2017, 1:00 PM CDT
Expired
Oct 17, 2017, 7:00 PM CDT
In force
6 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

639 
WWUS85 KCYS 170216
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
816 PM MDT Mon Oct 16 2017

...Critical Fire Conditions Return on Tuesday Afternoon...

NEZ312-313-WYZ301-306-309-310-171800-
/O.UPG.KCYS.FW.A.0010.171017T1800Z-171018T0000Z/
/O.NEW.KCYS.FW.W.0022.171017T1800Z-171018T0000Z/
Box Butte/South Sioux-
Scotts Bluff National Monument/Wildcat Hills-
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-Upper North Platte River Basin-
South Laramie Range/Medicine Bow NF-
Platte/Goshen/Central and Eastern Laramie-
816 PM MDT Mon Oct 16 2017

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT TUESDAY FOR
LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 301, 306, 
309, 310, 312, AND 313...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon to 6 PM MDT Tuesday. The
Fire Weather Watch is no longer in effect. 

* WIND...West winds 20 mph with gusts to 30 mph.

* HUMIDITY...8 to 12 percent.

* THUNDERSTORMS...None.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
154 
WWUS85 KCYS 170718
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
118 AM MDT Tue Oct 17 2017

...Critical Fire Conditions Once Again This Afternoon...

NEZ312-313-WYZ301-306-309-310-180000-
/O.CON.KCYS.FW.W.0022.171017T1800Z-171018T0000Z/
Box Butte/South Sioux-
Scotts Bluff National Monument/Wildcat Hills-
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-Upper North Platte River Basin-
South Laramie Range/Medicine Bow NF-
Platte/Goshen/Central and Eastern Laramie-
118 AM MDT Tue Oct 17 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES
301, 306, 309, 310, 312, AND 313...

* WIND...West winds 20 to 25 mph with gusts to 35 mph.

* HUMIDITY...8 to 12 percent.

* THUNDERSTORMS...None.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
gusty winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$
892 
WWUS85 KCYS 172008
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
208 PM MDT Tue Oct 17 2017

...Critical Fire Conditions Once Again This Afternoon And Possibly
Continuing Over The South Laramie Range On Wednesday...

WYZ309-180615-
/O.NEW.KCYS.FW.A.0011.171018T1800Z-171019T0000Z/
/O.CON.KCYS.FW.W.0022.000000T0000Z-171018T0000Z/
South Laramie Range/Medicine Bow NF-
208 PM MDT Tue Oct 17 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 309... 
...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON FOR GUSTY
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 309...

The National Weather Service in Cheyenne has issued a Fire
Weather Watch, which is in effect Wednesday afternoon. 

* WIND...West winds 20 mph with gusts to 30 mph.

* HUMIDITY...10 to 12 percent.

* THUNDERSTORMS...None.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
gusty winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$

NEZ312-313-WYZ301-306-310-180000-
/O.CON.KCYS.FW.W.0022.000000T0000Z-171018T0000Z/
Box Butte/South Sioux-
Scotts Bluff National Monument/Wildcat Hills-
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-Upper North Platte River Basin-
Platte/Goshen/Central and Eastern Laramie-
208 PM MDT Tue Oct 17 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 306,
310, 312, AND 313...

* WIND...West winds 20 to 25 mph with gusts to 35 mph.

* HUMIDITY...8 to 12 percent.

* THUNDERSTORMS...None.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
gusty winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
475 
WWUS85 KCYS 172336
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
536 PM MDT Tue Oct 17 2017

WYZ309-181200-
/O.EXP.KCYS.FW.W.0022.000000T0000Z-171018T0000Z/
/O.CON.KCYS.FW.A.0011.171018T1800Z-171019T0000Z/
South Laramie Range/Medicine Bow NF-
536 PM MDT Tue Oct 17 2017

...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY...

...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING...

* WIND...West winds 10 to 20 mph with occasional gusts to 
  30 mph.

* HUMIDITY...10 to 14 percent.

* THUNDERSTORMS...None.

* IMPACTS...Any fires that develop may spread rapidly. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$

NEZ312-313-WYZ301-306-310-180045-
/O.EXP.KCYS.FW.W.0022.000000T0000Z-171018T0000Z/
Box Butte/South Sioux-
Scotts Bluff National Monument/Wildcat Hills-
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-Upper North Platte River Basin-
Platte/Goshen/Central and Eastern Laramie-
536 PM MDT Tue Oct 17 2017

...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING...

Relative humidity is expected to increase over the next few hours
with winds diminishing this evening. The Red Flag Warning will be
allowed to expire at 6 PM MDT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Oct 16, 7:23 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Oct 16, 7:23 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
623 PM MDT Mon Oct 16 2017

.UPDATE...
Issued at 622 PM MDT Mon Oct 16 2017

As critical fire conditions continue to diminish this evening,
have allowed the Red Flag Warning to expire at 6 PM. Another
critical fire weather day will again be possible on Tuesday.

&&

.SHORT TERM...(This evening through Tuesday)
Issued at 200 PM MDT Mon Oct 16 2017

Warm and very dry weather pattern to persist through Tuesday. Weak
ridging remains in place over the intermountain west and SE
Wyoming/W Nebraska will lie on the southern fringe of moderately
fast zonal flow aloft. A subtle shortwave will skirt across the
area from the west during the day Tuesday which may enhance the
flow aloft as well as push the surface trough a bit further east
than today. Forecast soundings continue to show very dry and well
mixed conditions developing across the entire area Tuesday
afternoon with 700 mb temps warming to around 8C. Should see high
temps top out in the 70s to near 80 east of the Laramie Range
especially with the stronger west to northwest winds and
downsloping adding to the warming. Looks like another critical
fire weather day Tuesday for a large part of the area as mentioned
below.

.LONG TERM...(Tuesday night through Monday)
Issued at 200 PM MDT Mon Oct 16 2017

Warm and breezy conditions continue Wednesday with another possible
Red Flag day. Afternoon humidities across the Laramie Range and
adjacent foothills down below 15 percent, only question will be
winds. GFS soundings pretty close with 25-30kts right off the
surface, so another critical fire weather day likely Wednesday.

In fact, we could be dealing with fire weather conditions well into
the week as warm/dry weather looks to continue at least through
Friday. Forecast humidity in the low to mid teens both days.

Next chance for precip will be Saturday across our western zones and
we could be in for a fairly strong wind event Saturday night into
Sunday as well. GFS 700mb winds well above 50kts Saturday evening
into Sunday. GFS 700mb Craig to Casper gradient increases to
60mtrs after 06Z Sunday and continues through the day. If this
forecast holds true, we will be looking at warning level winds in
the wind prone areas (Arlington, Bordeaux, South Laramie Range).

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 622 PM MDT Mon Oct 16 2017

VFR conditions will prevail through the period, with just some
high clouds streaming through from time to time. Winds will
continue to diminish this evening, with another round of
west/southwest winds for southeast Wyoming terminals after 16z
Tuesday.

&&

.FIRE WEATHER...
Issued at 622 PM MDT Mon Oct 16 2017

Critical fire conditions continue to diminish this evening,
therefore the Red Flag Warning has been allowed to expire on time
at 6P. Little change in air mass is expected for Tuesday and
possibly even into Wednesday, so will continue the Fire Weather
Watch looks good on Tuesday. Will evaluate the latest information
this evening, before possibly upgrading with a later evening
update.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch Tuesday afternoon for WYZ301-306-309-310.

NE...Fire Weather Watch Tuesday afternoon for NEZ312-313.

&&

UPDATE...CAH
SHORT TERM...DEL
LONG TERM...GCC
AVIATION...CAH
FIRE WEATHER...CAH
Hazardous weather outlook, Oct 16, 7:25 PM CDT, 1 hour 51 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
625 PM MDT Mon Oct 16 2017

WYZ101-102-106>108-116>119-171200-
Converse County Lower Elevations-Niobrara County-Central Laramie
Range and Southwest Platte County-East Platte County-Goshen
County-South Laramie Range-South Laramie Range Foothills-Central
Laramie County-East Laramie County-
625 PM MDT Mon Oct 16 2017

This hazardous weather outlook is for portions of east central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Low relative humidities and gusty winds likely will once again
create rapid fire spread conditions over parts of the southeast
Wyoming plains Tuesday afternoon.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-WYZ103>105-109>115-171200-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
625 PM MDT Mon Oct 16 2017

This hazardous weather outlook is for portions of western
Nebraska...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 3:08 PM CDTFire Weather WatchCYS12 hr

Nearby

Red Flag Warnings in Nebraska, 2017Red Flag Warnings in Wyoming, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.